Alert archive / Illinois / River Flood Warnings in 2014

River Flood Warning 81, NWS Quad Cities, IA

June 30, 2014Henry County, Illinois

NWS Quad Cities, IA issued this river flood warning at Jun 30, 2014, 11:04 AM CDT for Henry County, Illinois. It took effect at Jun 30, 2014, 11:15 PM CDT. It was in force for 4 days.

The area

The counties it named.

The facts

Issued
Jun 30, 2014, 11:04 AM CDT (16:04 UTC)
In effect from
Jun 30, 2014, 11:15 PM CDT
Expired
Jul 4, 2014, 1:00 PM CDT
In force
4 days
Issued by
NWS Quad Cities, IA
Area
Storm-based polygon
Flood severity
Minor

County Henry County, IL

The radar

The Quad Cities radar (KDVN), 47 km from the middle of the area, began a volume at 16:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Green River (IL) near Geneseo (GENI2).

Action stage
14 ft
Minor stage
15 ft
Moderate stage
16.5 ft
Major stage
18 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 05447500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before this river flood warning went out at Jun 30, 6:13 AM CDT, 4 hours 51 minutes earlier.

Area forecast discussion, Jun 30, 6:13 AM CDT, 4 hours 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
613 AM CDT MON JUN 30 2014

.SYNOPSIS...
ISSUED AT 257 AM CDT MON JUN 30 2014

A MAJOR FLASH FLOOD EVENT HAS TAKEN PLACE OVER THE CWA...WITH
WIDESPREAD 2 TO 5 INCH RAINS THIS PAST EVENING IN OUR NORTHEAST
1/2 OF THE CWA. THIS PARTICULARLY HAS BEEN HARD HITTING IN THE
CEDAR RAPIDS...THROUGH QUAD CITIES. THIS BROAD AREA IT GREATLY
IMPACTING THE CEDAR...MAQUOKETA...AND WAPSIPINICON RIVERS. THERE
WILL BE SIGNIFICANT UPDATES TO ALL OF THESE TODAY AS CURRENT AND
FUTURE RAINS ARE INCORPORATED INTO THE RIVER FORECASTS.

&&

.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 257 AM CDT MON JUN 30 2014

BOTH A SIGNIFICANT SEVERE WEATHER OUTBREAK...AND NEW LIFE
THREATENING FLASH FLOOD EVENT ARE POSSIBLE TODAY...ESPECIALLY IN
THE NORTHERN 1/2 OF THE CWA. ONGOING FLOODING AND POSSIBLE SEVERE
WILL FORCE ME TO BE BRIEF...BUT THE POTENTIAL NEEDS TO BE
DISCUSSED AS BEST WE CAN.

LIKE THIS PAST EVENING...AMPLE CAPE WILL BE AVAILABLE FOR STORMS
TODAY...AS THE VAST HIGH PWAT AIRMASS IS LARGELY UNTAPPED TO THE
SOUTH OF INTERSTATE 80. MODELS FORECAST OF DEWPOINTS OF MID 70S
TO EVEN 77 ARE POSSIBLE...AS THIS WAS NOTED ON OBS THIS PAST
EVENING. THAT SAID...A STRONG MID LEVEL VORT WILL SWEEP EAST
THROUGH THE PLAINS EARLY TODAY...REACHING IOWA BY LATE MORNING.
THIS IS ALREADY SPAWNING NEW STORMS IN NORTHWEST IOWA...AND IN
NEBRASKA. THESE STORMS SHOULD ASSIST IN HOLDING THE OUTFLOW
BOUNDARY SOUTH...INTO IOWA VS LIFTING NORTH AS THE NAM SUGGESTS.
THE ECMWF SEEMS TO HAVE THE BEST HANDLE ON THIS EVOLUTION TODAY.

SO...A SCATTERED THREAT FOR SEVERE STORMS IS POSSIBLE EVEN THIS
MORNING IN THE WEST...WITH A BROAD SEVERE THREAT THIS AFTERNOON
AND EARLY EVENING. I EXPECT SUPERCELL DEVELOPMENT OVER CENTRAL
IOWA...CONGEALING INTO A DAMAGING HP COMPLEX WITH BOWING SEGMENTS
AS IT MOVES THROUGH EASTERN IOWA AND ILLINOIS AFTER 2 PM. THIS
WILL CARRY A SIGNIFICANT DAMAGING WIND THREAT...WITH ISOLATED HAIL
AND TORNADOES ALSO POSSIBLE.

HEAVY RAINS ARE VERY LIKELY...AND WE CANNOT TAKE IT.

A SIMILAR RAIN RATE OF 2 OR MORE INCHES PER HOUR SHOULD OCCUR
TODAY AND TONIGHT WITH DEEP CONVECTION...RESULTING IN LIFE
THREATENING FLASH FLOODING. WHERE RAINS HAVE ALREADY BEEN
HEAVY...GENERALLY IN THE NORTHERN 2/3RDS OF THE CWA.

.LONG TERM...(TUESDAY THROUGH SUNDAY)
ISSUED AT 257 AM CDT MON JUN 30 2014

VERY PLEASANTLY COOL CONDITIONS WILL BE FOUND THROUGH
FRIDAY...WITH LOW CHANCES FOR SHOWERS...AND DIURNALLY...A THUNDER
STORM. A GUIDANCE BLEND HAS BEEN USED.

&&

.AVIATION...(FOR THE 12Z TAFS THROUGH 12Z TUESDAY MORNING)
ISSUED AT 610 AM CDT MON JUN 30 2014

VERY STORMY WEATHER WILL CONTINUE THROUGH MID EVENING TONIGHT...AS
ROUNDS OF SEVERE THUNDERSTORMS AND TORRENTIAL RAINS MOVE THROUGH
IOWA INTO ILLINOIS. THUNDERSTORMS ARE SCATTERED OVER THE AREA TO
START THE PERIOD...AND MAY BECOME LESS NUMEROUS FOR A TIME THIS
MORNING...BEFORE INTENSIFYING AND SWEEPING EAST AGAIN THIS
AFTERNOON. HIGH WINDS AND TORRENTIAL RAIN ARE LIKELY THIS
AFTERNOON AND EARLY EVENING AT ALL TERMINALS. AFTER 03Z...DRY AIR
AND AN END TO STORMS IS EXPECTED FROM WEST TO EAST. TODAYS STORMS
MAY BE STRONG ENOUGH TO DAMAGE AIRPORT BUILDINGS AND COULD AFFECT
UN-ANCHORED AIRCRAFT.

&&

.HYDROLOGY...
ISSUED AT 257 AM CDT MON JUN 30 2014

EXPECT SIGNIFICANT UPWARD ADJUSTMENTS TO MOST RIVER FORECASTS
TODAY. CONFIDENCE ON EXACT LEVELS WILL BE MUCH HIGHER BY TOMORROW
NIGHT...AFTER THE LAST HEAVY RAINS FALL. UNTIL THEN...THE BROAD
PICTURE IS DIRE. EXCEPTIONAL RAINS OF 2 TO 5 INCHES HAVE BEEN
WIDESPREAD FROM NORTHEAST IOWA THROUGH EAST CENTRAL IOWA INTO
NORTHERN ILLINOIS. THIS FLASH FLOOD PRODUCING RAINS WILL ENTER
RIVERS THROUGH TONIGHT...RESULTING IN STAGES SHOOTING UPWARD.

ANOTHER VERY HEAVY RAIN EVENT IS EXPECTED TONIGHT...WITH MORE LIFE
THREATENING FLASH FLOODING EXPECTED. THIS ADDITIONAL HEAVY
RAINS...WILL BRING MORE FLOODING ON RIVER...WHICH IS INCLUDED IN
NEW FORECASTS. BUT...AS ALWAYS...THE QPF LIKELY WILL NOT FALL
PERFECTLY AS FORECAST...THUS...EXPECT CHANGES TO RIVER FORECAST IN
THE NEXT FEW DAYS.

THIS IS A HIGH IMPACT SITUATION!

&&

.DVN WATCHES/WARNINGS/ADVISORIES...
IA...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR BENTON-BUCHANAN-CEDAR-
     CLINTON-DELAWARE-DUBUQUE-HENRY IA-IOWA-JACKSON-JEFFERSON-
     JOHNSON-JONES-KEOKUK-LINN-LOUISA-MUSCATINE-SCOTT-WASHINGTON.

IL...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR BUREAU-CARROLL-HENRY
     IL-JO DAVIESS-MERCER-PUTNAM-ROCK ISLAND-STEPHENSON-
     WHITESIDE.

MO...NONE.
&&

SYNOPSIS...ERVIN
SHORT TERM...ERVIN
LONG TERM...ERVIN
AVIATION...ERVIN
HYDROLOGY...ERVIN
Hazardous weather outlook, Jun 30, 3:58 AM CDT, 7 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
358 AM CDT MON JUN 30 2014

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-010900-
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON-
CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON-
HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL-
WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON-
WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK-
358 AM CDT MON JUN 30 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST
CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST
MISSOURI.

.DAY ONE...TODAY AND TONIGHT

THE COMBINATION OF LIFE THREATENING FLASH FLOODING AND SIGNIFICANT
SEVERE WEATHER WILL MAKE TODAY AND THIS EVENING A VERY IMPORTANT
DAY TO BE A STORM SPOTTER. AFTER THE EXCEPTIONALLY HEAVY RAINS
THIS PAST NIGHT...ANOTHER ROUND OF WIDESPREAD TORRENTIAL RAINFALL
AND SEVERE WEATHER IS EXPECTED TODAY OVER THE OUTLOOK AREA. THE
THREAT FOR FLASH FLOODING...WILL BE HIGHEST IN SATURATED
AREAS...GENERALLY NORTH OF HIGHWAY 34 IN IOWA...AND NORTH OF
GALESBURG IN ILLINOIS. TORRENTIAL RAINFALL OVER 2 INCHES IN ONE
HOUR ARE POSSIBLE AGAIN TODAY...RESULTING IN A SIGNIFICANT THREAT
FOR FLASH FLOODING. IN ADDITION...RIVER FLOODING WILL INCREASE
SIGNIFICANTLY DUE TO THIS VERY HEAVY RAIN.

THE STORM PREDICTION CENTER IS FORECASTING A MODERATE RISK FOR
SEVERE STORMS OVER THE ENTIRE OUTLOOK AREA TODAY AND TONIGHT.
SUPERCELL THUNDERSTORMS WILL FORM IN CENTRAL IOWA TODAY...AND MOVE
EAST...AS THEY FORM INTO ANOTHER LARGE BOWING LINE THIS AFTERNOON. THE
THREAT FOR LARGE HAIL...DAMAGING WINDS AND TORNADOES IS WIDESPREAD
TODAY AND EARLY THIS EVENING AS STORMS MOVE EAST.

AREA RIVERS ARE EXPERIENCING FLOODING. PLEASE SEE THE LATEST
FLOOD STATEMENTS AND FLOOD WARNINGS FOR DETAILS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER REPORTS OF HEAVY RAIN...FLASH FLOODING...STORM
DAMAGE...AND SEVERE WEATHER ARE NEEDED TODAY THROUGH THIS EVENING.
SPOTTER ACTIVATION WILL BE NEEDED TODAY AND TONIGHT.

A CONFERENCE CALL FOR EMERGENCY MANAGEMENT COORDINATORS WILL BE CONDUCTED
LATER THIS MORNING OR EARLY THIS AFTERNOON.

ERVIN

In the hours before

Local storm report, Jun 30, 8:56 AM CDT, 2 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
856 AM CDT MON JUN 30 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 AM     HEAVY RAIN       3 SSW ANAMOSA           42.07N 91.30W
06/30/2014  M3.71 INCH       JONES              IA   CO-OP OBSERVER

            24HR TOTAL.

0700 AM     HEAVY RAIN       LOWDEN                  41.86N 90.92W
06/30/2014  M2.95 INCH       CEDAR              IA   CO-OP OBSERVER

            24HR TOTAL.

&&

TEO
Local storm report, Jun 30, 9:03 AM CDT, 2 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
903 AM CDT MON JUN 30 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     HEAVY RAIN       GALENA                  42.42N 90.43W
06/30/2014  M1.22 INCH       JO DAVIESS         IL   CO-OP OBSERVER

            24HR TOTAL.

0700 AM     HEAVY RAIN       PRINCETON               41.38N 89.47W
06/30/2014  M2.01 INCH       BUREAU             IL   CO-OP OBSERVER

            24HR TOTAL.

&&

TEO
Local storm report, Jun 30, 9:26 AM CDT, 1 hour 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
926 AM CDT MON JUN 30 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0832 AM     HEAVY RAIN       2 SSW CALAMUS           41.80N 90.77W
06/30/2014  M2.30 INCH       CLINTON            IA   TRAINED SPOTTER

            RAINFALL OVERNIGHT

0912 AM     HEAVY RAIN       CAMANCHE                41.79N 90.28W
06/30/2014  M1.84 INCH       CLINTON            IA   CO-OP OBSERVER

            RAINFALL SINCE 6 P.M. JUNE 29TH

&&

TAS
Local storm report, Jun 30, 9:39 AM CDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
939 AM CDT MON JUN 30 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 AM     HEAVY RAIN       MONTICELLO              42.24N 91.19W
06/30/2014  M2.48 INCH       JONES              IA   CO-OP OBSERVER

            FLOODING.

&&

TEO
Local storm report, Jun 30, 10:06 AM CDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1006 AM CDT MON JUN 30 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     HEAVY RAIN       CENTRAL CITY            42.20N 91.52W
06/30/2014  M2.50 INCH       LINN               IA   CO-OP OBSERVER

            24HR TOTAL.

&&

TEO
Local storm report, Jun 30, 10:13 AM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1013 AM CDT MON JUN 30 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     TSTM WND GST     2 ESE FULTON            41.85N 90.12W
06/30/2014  E72 MPH          WHITESIDE          IL   TRAINED SPOTTER

            TAKEN USING DAVIS WEATHER EQUIPMENT THAT WAS MOUNTED ON
            HAM RADIO TOWER AT 40FT ABOVE THE GROUND.

&&

TEO

The office that day

Everything else NWS Quad Cities, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 29, 8:53 PM CDTSevere Thunderstorm WarningDVNBenton, Buchanan, Linn67 min
Jun 29, 10:01 PM CDTFlash Flood WarningDVNBenton, Buchanan, Delaware, Dubuque, Jones, Linn6 hr
Jun 29, 10:08 PM CDTSevere Thunderstorm WarningDVNDubuque, Jackson, Jones37 min
Jun 29, 10:31 PM CDTTornado WarningDVNJackson, Jones29 min
Jun 29, 10:53 PM CDTFlash Flood WarningDVNBenton, Jones, Linn6 hr
Jun 29, 11:10 PM CDTFlash Flood WarningDVNClinton, Dubuque, Jackson, Jones6 hr
Jun 29, 11:10 PM CDTSevere Thunderstorm WarningDVNCedar, Clinton, Jackson, Jones, Linn50 min
Jun 29, 11:12 PM CDTFlash Flood WatchDVNBenton, Buchanan, Cedar, Clinton, Delaware, Des Moines and 15 more26 hr
Jun 29, 11:15 PM CDTSevere Thunderstorm WarningDVNBenton, Cedar, Iowa, Johnson, Keokuk, Linn and 2 more45 min
Jun 29, 11:51 PM CDTFlash Flood WarningDVNCedar, Clinton, Scott6 hr
Jun 30, 12:30 AM CDTSevere Thunderstorm WarningDVNClinton45 min
Jun 30, 12:49 AM CDTRiver Flood WarningDVNCedar, Johnson, Linn7 days
Jun 30, 12:49 AM CDTRiver Flood WarningDVNLee4 days
Jun 30, 1:05 AM CDTRiver Flood WarningDVNCedar, Jones, Linn8 days
Jun 30, 1:33 AM CDTFlash Flood WarningDVNMuscatine, Scott6 hr
Jun 30, 2:28 AM CDTRiver Flood WarningDVNDelaware, Jones4 days
Jun 30, 2:28 AM CDTRiver Flood WarningDVNJackson5 days
Jun 30, 2:28 AM CDTRiver Flood WarningDVNBuchanan, Linn4 days
Jun 30, 3:27 AM CDTAreal Flood WarningDVNBenton, Buchanan, Delaware, Dubuque, Jones, Linn6 hr
Jun 30, 4:31 AM CDTAreal Flood WarningDVNBenton, Jones, Linn6 hr
Jun 30, 4:34 AM CDTAreal Flood WarningDVNClinton, Dubuque, Jackson, Jones6 hr
Jun 30, 4:39 AM CDTAreal Flood WarningDVNCedar, Clinton, Scott6 hr
Jun 30, 5:03 AM CDTAreal Flood WarningDVNScott6 hr
Jun 30, 5:49 AM CDTRiver Flood WarningDVNBenton, Linn6 days
Jun 30, 8:16 AM CDTSpecial Weather StatementDVNDes Moines59 min
Jun 30, 12:05 PM CDTRiver Flood WarningDVNJohnson, Washington10 days
Jun 30, 12:05 PM CDTRiver Flood WarningDVNJohnson, Louisa, Washington21 days
Jun 30, 1:51 PM CDTSevere Thunderstorm WarningDVNBenton54 min
Jun 30, 2:14 PM CDTSevere Thunderstorm WarningDVNIowa61 min
Jun 30, 2:17 PM CDTTornado WarningDVNBenton28 min
Jun 30, 2:21 PM CDTSevere Thunderstorm WarningDVNBuchanan24 min
Jun 30, 2:27 PM CDTSevere Thunderstorm WarningDVNKeokuk48 min
Jun 30, 2:38 PM CDTSevere Thunderstorm WarningDVNBenton, Iowa, Linn37 min
Jun 30, 2:46 PM CDTSevere Thunderstorm WarningDVNBuchanan, Delaware44 min
Jun 30, 2:53 PM CDTSevere Thunderstorm WarningDVNJohnson39 min
Jun 30, 2:54 PM CDTSpecial Weather StatementDVNBenton, Buchanan, Cedar, Clinton, Delaware, Dubuque and 10 more66 min
Jun 30, 2:59 PM CDTSevere Thunderstorm WarningDVNCedar, Clinton, Jackson, Jones, Muscatine, Scott46 min
Jun 30, 3:13 PM CDTFlash Flood WarningDVNBenton, Cedar, Iowa, Johnson, Jones, Linn6 hr
Jun 30, 3:18 PM CDTSevere Thunderstorm WarningDVNDelaware, Dubuque, Jackson42 min
Jun 30, 3:44 PM CDTSevere Thunderstorm WarningDVNClinton, Dubuque, Jackson, Scott46 min
Jun 30, 3:53 PM CDTFlash Flood WarningDVNKeokuk, Louisa, Muscatine, Washington6 hr
Jun 30, 4:08 PM CDTSpecial Weather StatementDVNClinton, Dubuque, Jackson, Scott52 min
Jun 30, 4:35 PM CDTFlash Flood WarningDVNScott6 hr
Jun 30, 6:02 PM CDTFlash Flood WarningDVNBuchanan, Delaware, Dubuque6 hr
Jun 30, 6:03 AM CDTRiver Flood WarningDVNHenry, Rock Island, Whiteside8 days
Jun 30, 6:03 AM CDTRiver Flood WarningDVNHenry, Rock Island8 days
Jun 30, 8:20 AM CDTSevere Thunderstorm WarningDVNHenderson, Warren40 min
Jun 30, 11:04 AM CDTRiver Flood WarningDVNStephenson8 days
Jun 30, 11:04 AM CDTRiver Flood WarningDVNWhiteside7 days
Jun 30, 4:40 PM CDTSpecial Weather StatementDVNStephenson50 min
Jun 30, 4:50 PM CDTSpecial Weather StatementDVNBureau, Henry55 min
Jun 30, 5:14 PM CDTFlash Flood WarningDVNHenry6 hr
Jun 30, 5:22 PM CDTSevere Thunderstorm WarningDVNBureau, Putnam53 min

Nearby

River Flood Warnings in Illinois, 2014Every river flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.